Scheduled System Maintenance:
Some services will be unavailable Sunday, March 29th through Monday, March 30th. We apologize for the inconvenience.
By Topic

Linearization of Cauchy's Problem for Quadratic Semilinear Partial Differential Equations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
1 Author(s)
Gerber, P.D. ; IBM Thomas J. Watson Research Center, Yorktown Heights , New York, 10598, USA

The technique of linearization is applied to quadratic semilinear systems of n first-order partial differential equations. By introducing a related linear algebra A, we combine analytic and algebraic arguments to obtain a class of linearizable systems. We relate the coefficients of such systems to the center of A and show that, for hyperbolic systems, the ideals of A decouple the system into disjoint subsystems each having its own single wave number.

Note: The Institute of Electrical and Electronics Engineers, Incorporated is distributing this Article with permission of the International Business Machines Corporation (IBM) who is the exclusive owner. The recipient of this Article may not assign, sublicense, lease, rent or otherwise transfer, reproduce, prepare derivative works, publicly display or perform, or distribute the Article.  

Published in:

IBM Journal of Research and Development  (Volume:17 ,  Issue: 4 )